Acute Overdose Toxicity

Information regarding venlafaxine toxicity in overdose is limited to isolated case reports. Unfortunately, most of these cases also include significant coingestants, confounding the interpretation of "pure" venlafaxine toxicity. Sympathetic nervous system stimulation, via inhibition of norepinephrine reuptake, predisposes patients to tachycardia, hypertension, diaphoresis, tremor, and mydriasis. These symptoms are frequently seen in venlafaxine overdoses. Severe hypotension, requiring vasopressors, was reported one case. Otherwise, most vital sign abnormalities are of moderate severity and do not require specific pharmacologic therapy. CNS sedation is also commonly reported and occasionally progresses to coma requiring endotracheal intubation and ventilatory support. Generalized seizures are frequently reported and tend to occur early after ingestion. Electrocardiographic abnormalities include sinus tachycardia, QRS widening, and QTc interval prolongation. In most cases, symptoms completely resolve gradually over 36 h with supportive care alone.

Reducing Blood Pressure Naturally

Reducing Blood Pressure Naturally

Do You Suffer From High Blood Pressure? Do You Feel Like This Silent Killer Might Be Stalking You? Have you been diagnosed or pre-hypertension and hypertension? Then JOIN THE CROWD Nearly 1 in 3 adults in the United States suffer from High Blood Pressure and only 1 in 3 adults are actually aware that they have it.

Get My Free Ebook


Post a comment